Follow
Share

I am about to change from Warfarin to Edoxaban and I noticed that a rare side effect of Edoxaban is difficulty in speaking. I have been taking Warfarin since 2012 and over this period my ability to have a fluid conversation has significantly reduced. I keep pausing to think of the next word and sometimes I have the word I need to use and I immediately forget it before I can actually say it and then my brain is trying to find a substitute word. It is almost like a stutter except i never get to say the word. I have had a brain scan but there was nothing wrong and the cognitive tests were fine except when i had to recall names. I was wondering if this might be a chemical imbalance?

This question has been closed for answers. Ask a New Question.
My Dad was on warfarin for years and years. Never had this problem
Helpful Answer (0)
Report

Try one of the websites for coupons for the person on Eliquis. Sometimes you can get a coupon to reduce the cost for a year or something. Check the manufacturer's webpage.
Helpful Answer (0)
Report

OMyGoodness Veronica91. Yes, if it wasn't for the VA, we could never have afforded all of my DH's medicines.

Even with the VA, my Dad paid $300 approximately, every 3 months. 15 medications X $8 = $120 monthly.

Really, it is terrible.
Helpful Answer (0)
Report

Never had any problems with Warfarin and now changed to Eliquis and my problem with that is the excessive cost ($400 a month when in the donut hole)
Also started on Amiodarone about the same time and i won't bore you with all the nasty sideffects that has. Suffice it to say I am now Hypothyroid, shake constantly have a J tube because i can't swallow plus a whole page full of other problems Have been trying to get off it for months and go back to Sotolol but the cardiologist refuses and says I will be back in AFib. As it is I feel I am turning into a vegetable
Helpful Answer (0)
Report

I'm not on any medications and that happens to me all the time and I'm only 65.
Are you having any difficulty swallowing? Do you frequently choke on liquids?
Dysphagia can also cause difficulty in speaking and even cause drooling. My DH was finally diagnosed with this and I use Thick-It in his drinks and he was given some throat exercises to help.
What I should be saying here is you need to tell your physician and ask questions.
My DH had so much trouble with Warfarin and now he is on nothing but a low-dose aspirin; he had TAVR heart valve replacement 2 years ago so was put on blood thinner.
There are too many reasons for memory problems including age. I can tell you that worrying about it will only make it worse. I had to learn to make notes to myself - easy enough to do. I've been doing it for many years now. I keep a shopping list on the refrigerator because otherwise when I get to the grocery, I never get the things I needed.
RE: Chemical Imbalance: It's more likely a vitamin imbalance. You can be tested to see if you are deficient in any vitamins or you can just take the supplements. I started using Greens First (many companies put out similar items, that is just the name of the one I was given) and since starting it a couple of weeks ago, I feel so much better! It's just a way to incorporate more fruits & veggies into my diet.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.